Hail, Marion
- When
- March 30, 12:28 PM CST
- Where
- Marion County, Hackleburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.267, -87.817
Nickel size hail was reported in Hackelburg.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 30, 11:18 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1118 AM CST TUE MAR 30 2004 .SHORT TERM...MONITORING THE POSSIBILITY OF SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 20...AHEAD OF A LOW PRESSURE DISTURBANCE. AT 11 AM CST...SKIES WERE MOSTLY SUNNY OVER THE MUCH OF THE AREA. SOME CLOUDS WILL DEVELOPING AND MOVING INTO WEST CENTRAL AND NORTHWEST ALABAMA. TEMPERATURES WERE MAINLY IN THE 60S. THE SURFACE TROUGH ASSOCIATED WITH THE APPROACHING LOW PRESSURE DISTURBANCE EXTENDED ACROSS MIDDLE TENNESSEE INTO NORTHERN MISSISSIPPI. THE LOW PRESSURE DISTURBANCE WILL SWING THROUGH THE AREA THIS AFTERNOON. THE ATMOSPHERE WILL BE UNSTABLE AS MUCH COLDER AIR ALOFT MOVES OVER THE AREA. THOUGH MOISTURE IS LIMITED...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON...MAINLY ALONG AND NORTH OF INTERSTATE 20. AREAS NORTH OF INTERSTATE 59 WILL BE AFFECTED EARLY AFTERNOON...WHILE AREAS SOUTH WILL BE AFFECTED LATE AFTERNOON INTO EARLY EVENING. A FEW OF THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS AS MOST OF THE AREA IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE SHOWERS AND STORMS WILL WEAKEN CONSIDERABLY JUST AFTER SUNSET AS THE ATMOSPHERE COOLS AND STABILIZES. TEMPERATURES APPEAR TO BE ON TRACK FOR THIS AFTERNOON. && .UPDATE...WILL INCREASE RAIN CHANCES AND SKY COVER THIS AFTERNOON OVER THE NORTHERN HALF OF THE AREA. WILL TWEAK WINDS AS WELL. && .PRELIMINARY NUMBERS... BIRMINGHAM 68 41 57 40 59 / 50 20 10 10 MONTGOMERY 74 45 64 41 64 / 20 30 00 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 713 AM CST TUE MAR 30 2004 ALZ011>015-017>050-301515- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 713 AM CST TUE MAR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... AFTERNOON HEATING...COUPLED WITH AN UPPER LEVEL LOW SWINGING ACROSS CENTRAL ALABAMA...WILL CREATE CONDITIONS IN WHICH A FEW STRONG THUNDERSTORMS COULD DEVELOP THIS AFTERNOON. THESE STORMS WILL BE ISOLATED IN NATURE...AND CAPABLE OF PRODUCING SMALL HAIL...AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported in Hackelburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386928.